Download this article
 Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Partially hyperbolic diffeomorphisms homotopic to the identity in dimension $3$, II: Branching foliations

Thomas Barthelmé, Sérgio R Fenley, Steven Frankel and Rafael Potrie

Geometry & Topology 27 (2023) 3095–3181
Abstract

We study 3–dimensional partially hyperbolic diffeomorphisms that are homotopic to the identity, focusing on the geometry and dynamics of Burago and Ivanov’s center stable and center unstable branching foliations. This extends our previous study of the true foliations that appear in the dynamically coherent case. We complete the classification of such diffeomorphisms in Seifert fibered manifolds. In hyperbolic manifolds, we show that any such diffeomorphism is either dynamically coherent and has a power that is a discretized Anosov flow, or is of a new potential class called a double translation.

Keywords
partial hyperbolicity, 3–manifolds, foliations
Mathematical Subject Classification
Primary: 37D30, 57R30, 37C15, 57M50, 37D20
References
Publication
Received: 7 August 2020
Revised: 4 February 2022
Accepted: 13 March 2022
Published: 9 November 2023
Proposed: David Gabai
Seconded: Leonid Polterovich, David Fisher
Authors
Thomas Barthelmé
Department of Mathematics and Statistics
Queen’s University
Kingston, ON
Canada
http://sites.google.com/site/thomasbarthelme
Sérgio R Fenley
Department of Mathematics
Florida State University
Tallahassee, FL
United States
Steven Frankel
Department of Mathematics
Washington University in St. Louis
St Louis, MO
United States
Rafael Potrie
Facultad de Ciencias – Centro de Matemática
Universidad de la República
Montevideo
Uruguay
http://www.cmat.edu.uy/~rpotrie/

Open Access made possible by participating institutions via Subscribe to Open.